Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 85, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 26, 2011, 4:58 AM EDT for 4 counties in Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2011, 4:58 AM EDT (08:58 UTC)
- Expired
- Apr 26, 2011, 5:30 AM EDT
- In force
- 32 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Carroll County, KY, Gallatin County, KY, Grant County, KY, Owen County, KY
The radar
The Louisville radar (KLVX), 109 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KILN 260858
SVRILN
KYC041-077-081-187-260945-
/O.NEW.KILN.SV.W.0085.110426T0858Z-110426T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
458 AM EDT TUE APR 26 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN NORTHERN KENTUCKY...
GALLATIN COUNTY IN NORTHERN KENTUCKY...
GRANT COUNTY IN NORTHERN KENTUCKY...
OWEN COUNTY IN NORTHERN KENTUCKY...
* UNTIL 545 AM EDT.
* AT 457 AM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM WORTHVILLE TO GRATZ TO 14 MILES SOUTH
OF MONTEREY...MOVING EAST AT 70 MPH.
* LOCATIONS IMPACTED INCLUDE...
OWENTON...
IN ADDITION...GRATZ...EAGLE STATION...SQUIRESVILLE...WHEATLEY...
CARSON...MONTEREY...SANDERS AND SPARTA ARE NEAR THE PATH OF THESE
SEVERE THUNDERSTORMS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-71 BETWEEN MILE MARKERS 40 AND 68...
I-75 BETWEEN MILE MARKERS 145 AND 152...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3838 8490 3842 8489 3844 8497 3847 8496
3849 8500 3851 8499 3851 8503 3856 8502
3856 8507 3859 8509 3858 8521 3868 8526
3869 8516 3879 8485 3878 8482 3881 8477
3851 8449 3849 8456 3836 8471 3833 8480
TIME...MOT...LOC 0858Z 270DEG 63KT 3860 8504 3842 8495
3822 8484
$$1 follow-up statement
467
WWUS51 KILN 260930
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
530 AM EDT TUE APR 26 2011
KYC041-077-081-187-260940-
/O.CAN.KILN.SV.W.0085.000000T0000Z-110426T0945Z/
OWEN KY-CARROLL KY-GALLATIN KY-GRANT KY-
530 AM EDT TUE APR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR GRANT...GALLATIN...CARROLL AND
OWEN COUNTIES HAS BEEN CANCELLED...
THE THUNDERSTORMS HAVE MOVED OUT OF THE WARNED AREA AND WEAKENED
BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3833 8480 3842 8489 3851 8499 3856 8502
3861 8505 3871 8509 3879 8485 3878 8482
3881 8477 3851 8449 3849 8456 3836 8471
TIME...MOT...LOC 0930Z 270DEG 63KT 3866 8453 3851 8445
3822 8434
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:48 AM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 26, 3:48 AM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 348 AM EDT TUE APR 26 2011 .SYNOPSIS... A WARM FRONT WILL CONTINUE TO LIFT NORTH WITH WARM SOUTHERLY FLOW AND SCATTERED SHOWERS AND THUNDERSTORMS EARLY TODAY. AS A LOW PRESSURE SYSTEM OVER THE PLAINS LIFTS OFF TO THE NORTHEAST...THE OHIO VALLEY WILL SEE PERIODS OF ENHANCED COVERAGE OF SHOWERS AND THUNDERSTORMS TONIGHT THROUGH WEDNESDAY. THE BEST CHANCES FOR PRECIPITATION APPEARS TO BE WEDNESDAY AS A POTENTIAL LINE OF STRONG THUNDERSTORMS SWEEPS ACROSS THE AREA ASSOCIATED WITH A COLD FRONT. COOLER AND A BIT DRIER CONDITIONS ARE EXPECTED THURSDAY THROUGH SATURDAY...BEFORE ANOTHER COLD FRONT APPROACHES SATURDAY NIGHT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A WEAKENING LINE OF STORMS/ BOW ECHO IS CURRENTLY PROGRESSING EASTWARD ACROSS INDIANA AND KENTUCKY AT THIS HOUR. ACTIVITY ASSOCIATED WITH THIS LINE IS BREAKING UP INTO MORE OF A SCATTERED SHOWERS/THUNDERSTORM MIX AS IT APPROACHED OUR FORECAST AREA. HAVE LIMITED POPS TO THE WESTERN ZONES THIS AM WITH THE APPROACH OF WHAT REMAINS OF THE LINE...WITH SCATTERED CHANCE POPS ELSEWHERE ASSOCIATED WITH SHOWERS AND THUNDERSTORMS THAT COULD DEVELOP AHEAD OF THE LINE UNDER THE LOW LEVEL JET MAX. ADDITIONAL DEVELOPMENT IS POSSIBLE WITH THE REMNANTS OF THIS LINE THROUGH THE LATE MORNING. A BREAK IS EXPECT THIS AFTERNOON IN THE STABLE WAKE OF THE WEAKENING LINE OF STORMS. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... THE BREAK IN ACTIVITY WILL END BY EARLY WEDNESDAY...WHEN ANOTHER WAVE OF THUNDERSTORMS DEVELOPS ACROSS THE EASTERN PLAINS AND HEADS TOWARD THE FORECAST AREA. THE DIFFERENCE WITH THIS COMPLEX COMPARED TO PAST THREE NIGHTS IS THAT ITS MOTION IS EXPECTED TO BE SW/NE WHICH WOULD BRING MUCH OF THIS ACTIVITY INTO OUR FORECAST AREA OVERNIGHT TUESDAY NIGHT AND INTO WEDNESDAY MORNING. THE MAIN EVENT WILL ARRIVE BY WEDNESDAY AFTERNOON AS THE SHORTWAVE OVER THE PLAINS LIFTS NORTHEASTWARD...BRINGING SUFFICIENT LIFT AND SHEAR TO PRODUCE A STRONG PRE FRONTAL LINE OF THUNDERSTORMS THAT SHOULD REACH THE OHIO VALLEY BY LATE WEDNESDAY AFTERNOON...WITH POSSIBLE SEVERE WEATHER. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... MODELS HAVE COME INTO A BETTER AGREEMENT WITH TIMING OF LOW AND COLD FRONT THAT WILL AFFECT THE FA WEDNESDAY INTO WEDNESDAY NIGHT. PERIOD BEGINS WITH SFC LOW AND CDFNT JUST TO THE WEST OUT OVER INDIANA. H5 S/W SWINGS SWINGS OUT OF THE MS VALLEY AND UP THE OH VALLEY ON WED INTO WED NGT. THIS PRODUCES A STRONG SFC LOW WHICH MOVES NE ACROSS THE REGION AND SWINGS A CDFNT THRU WED EVENING. FRONT WORKS E BY 06Z...BRINGING AN END TO THE TSTMS WRAP AROUND COLD ADVECTION SHOWERS ARE EXPECTED ON THU. KEPT CHC POPS GOING WITH THE BEST CHANCE ACROSS THE N. SEVERAL OF THE MODELS ARE NOW LINGERING SHOWERS INTO FRIDAY. KEPT 20 POPS FOR FRIDAY. HIGH PRESSURE THEN BUILDS IN FOR FRI NGT INTO SATURDAY. ANOTHER COLD FRONT SWINGS THRU SATURDAY NIGHT INTO SUNDAY. ECMWF LINGERS THE FRONT AND PCPN ACROSS THE FA ON MONDAY...SO KEPT CHC POPS THRU THE PERIOD. WENT A BLEND OF PREVIOUS AND HPC NUMBERS FOR TEMPS THRU THE PERIOD. && .AVIATION /08Z TUESDAY THROUGH SATURDAY/... LINGERING SHOWERS THAT WERE ACROSS CENTRAL OHIO EARLIER THIS MORNING HAVE PUSHED WELL TO THE NORTH WITH GENERALLY VFR CONDITIONS ATTM ACROSS THE REGION. WE HAVE SEEN SOME PATCHY GROUND FOG DEVELOP AND THIS MAY AFFECT MAINLY KLUK OVER THE NEXT HOUR OR TWO UNTIL SOUTHERLY WINDS BEGIN TO PICK UP. MEANWHILE...A LINE OF CONVECTION IS EXTENDING FROM FAR WESTERN INDIANA DOWN INTO WESTERN TENNESSEE THIS MORNING. THE NORTHERN EDGE HAS BEEN MAKING VERY LITTLE EASTWARD PROGRESSION AND HAS BEEN WEAKENING SOMEWHAT OVER THE LAST FEW HOURS. HOWEVER...THE SOUTHERN EDGE HAS BEEN ACCELERATING FASTER TO THE EAST AND MAINTAINING ITS STRENGTH. THIS IS ALONG THE LEADING EDGE OF A STRONG 60-70 KNOT LOW LEVEL JET THAT IS FORECAST TO PIVOT UP INTO OUR AREA THROUGH MID TO LATE MORNING. THIS SHOULD ALLOW FOR SOME SHOWER AND THUNDERSTORM ACTIVITY TO WORK ITS WAY INTO THE TAF SITES TOWARD DAYBREAK AND THEN PERSIST THROUGH MID TO LATE MORNING. MODELS ARE THEN TRYING TO HINT AT PERHAPS A BIT OF A LULL IN THE PCPN THIS AFTERNOON INTO THIS EVENING SO WILL JUST ALLOW FOR A VCSH/CB THROUGH THE REMAINDER OF THE DAY. DEPENDING ON HOW WELL MIXED WE BECOME...THE POTENTIAL EXISTS FOR SOME FAIRLY STRONG WINDS LATER THIS MORNING INTO THIS AFTERNOON AS LOW LEVEL JET MOVES OVERHEAD. OUTLOOK...PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO OCCUR THROUGH WEDNESDAY NIGHT WITH MVFR/IFR CIGS/VSBYS AT TIMES. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...LATTO NEAR TERM...LATTO SHORT TERM...LATTO LONG TERM...SITES AVIATION...JGL
Hazardous weather outlook, Apr 26, 4:38 AM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 438 AM EDT TUE APR 26 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-270845- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 438 AM EDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A LOW PRESSURE SYSTEM WILL MOVE SLOWLY EAST ACROSS THE GREAT LAKES REGION THROUGH THURSDAY. AS IT DOES...SOUTHERLY FLOW WILL CONTINUE TO PULL MOISTURE INTO THE OHIO VALLEY. THIS WILL RESULT IN A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY NIGHT. SOME OF THE STORMS MAY BECOME SEVERE...ESPECIALLY ON WEDNESDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE RESULTING IN AN INCREASED FLOOD THREAT THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY LATER TODAY THROUGH WEDNESDAY.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 5:57 AM EDT | Special Weather Statement | ILN | Bracken, Lewis, Mason, Robertson | 63 min |
| Apr 26, 3:55 PM EDT | Flash Flood Watch | ILN | Boone, Bracken, Campbell, Carroll, Gallatin, Grant and 6 more | 35 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.